MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA19-9); CA19-9, MONITORING/MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 (CA19-9); CA19-9, MONITORING/MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens completed investigation for an outside of the united states (ous) customer observation of a falsely depressed atellica im ca19-9 result.The initial issue was reported as a patient sample (33l0252937) that recovered 9.61 u/ml with atellica im ca 19-9 kit lot 528 but recovered 480 u/ml when tested with an alternate ca 19-9 test method.When the sample was sent to another lab that uses the atellica im ca 19-9 assay, the sample recovered 10.54 u/ml.When the sample was treated with a heterophilic blocking tube (hbt), the atellica im ca19-9 result did not change, but the result with the alternative method did change, indicating heterophilic antibodies impacted the alternative method.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." the limitations section of the ifu states: "warning do not use the atellica im ca 19-9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of atellica im ca 19-9.Normal levels of atellica im ca 19-9 do not always preclude the presence of disease." "note do not interpret serum levels of ca 19-9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19-9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient¿s clinical evaluation." "the concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 19-9 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assay-specific values to evaluate quality control results." based on the available information, the atellica im ca19-9 results are due to normal assay performance.A product problem has not been identified.
 
Event or Problem Description
The customer observed a falsely depressed atellica im ca19-9 result that was considered discordant compared to the higher result of an alternate test method.The initial discordant result was reported and questioned by the physician.A corrected report was not issued by the customer.There are no allegations of patient or user intervention or adverse health consequences due to the discordant ca19-9 result.

Brand Name
ATELLICA IM CA 19-9 (CA19-9)
Common Device Name
CA19-9, MONITORING/MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18030274
Report Number1219913-2023-00275
Device Sequence Number6849011
Product Code NIG
UDI-Device Identifier00630414598161
UDI-Public00630414598161
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberN/A
Device Catalogue Number10995489
Device Lot Number528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Initial Report FDA Received Date10/30/2023
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown